Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 115, NWS Fort Worth, TX

May 5, 2012Comanche County, Mills County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at May 5, 2012, 7:48 PM CDT for Comanche County, Mills County, Texas. It was in force for 57 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 5, 2012, 7:48 PM CDT (00:48 UTC)
Expired
May 5, 2012, 8:45 PM CDT
In force
57 min
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon

Counties Comanche County, TX, Mills County, TX

The radar

The Dyess AFB radar (KDYX), 113 km from the middle of the area, began a volume at 00:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 5, 8:14 PM CDTHAIL 1Villa, TXQUARTER HAIL AND HIGH WINDS BETWEEN MULLIN AND ZEPHYR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 5, 5:02 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 0.8 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2012-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3437 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2012-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3437 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
1465 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
22 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
4.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

590 
WUUS54 KFWD 060048
SVRFWD
TXC093-333-060145-
/O.NEW.KFWD.SV.W.0115.120506T0048Z-120506T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
748 PM CDT SAT MAY 5 2012

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL COMANCHE COUNTY IN NORTH CENTRAL TEXAS...
  NORTHERN MILLS COUNTY IN NORTH CENTRAL TEXAS...

* UNTIL 845 PM CDT

* AT 748 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PING PONG BALL
  SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
  WERE LOCATED ALONG A LINE EXTENDING FROM 15 MILES NORTHWEST OF
  MULLIN TO 14 MILES WEST OF MULLIN...MOVING NORTHEAST AT 20 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  MULLIN AROUND 825 PM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM HAS
PASSED.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3149 9899 3160 9881 3169 9876 3170 9869
      3188 9879 3193 9869 3185 9855 3176 9847
      3167 9846 3159 9842 3143 9874 3141 9886
      3144 9887 3144 9898 3146 9900
TIME...MOT...LOC 0048Z 227DEG 16KT 3172 9883 3152 9887

$$
3 follow-up statements
724 
WWUS54 KFWD 060113
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
813 PM CDT SAT MAY 5 2012

TXC093-333-060145-
/O.CON.KFWD.SV.W.0115.000000T0000Z-120506T0145Z/
MILLS TX-COMANCHE TX-
813 PM CDT SAT MAY 5 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR SOUTH CENTRAL COMANCHE AND NORTHERN MILLS COUNTIES...

AT 813 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 15 MILES NORTHWEST OF MULLIN TO 8
MILES WEST OF MULLIN...MOVING NORTHEAST AT 20 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  MULLIN AROUND 825 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM HAS
PASSED.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3152 9890 3160 9881 3169 9874 3170 9869
      3187 9879 3192 9871 3192 9870 3185 9855
      3176 9847 3167 9846 3159 9842 3143 9874
TIME...MOT...LOC 0113Z 227DEG 16KT 3176 9875 3159 9878

$$
355 
WWUS54 KFWD 060129
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
829 PM CDT SAT MAY 5 2012

TXC093-060139-
/O.CAN.KFWD.SV.W.0115.000000T0000Z-120506T0145Z/
COMANCHE TX-
829 PM CDT SAT MAY 5 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL COMANCHE COUNTY
IS CANCELLED...

LAT...LON 3164 9878 3169 9874 3171 9868 3170 9864
      3172 9849 3168 9846 3159 9842 3143 9874
      3153 9881
TIME...MOT...LOC 0129Z 248DEG 16KT 3159 9866

$$

TXC333-060145-
/O.CON.KFWD.SV.W.0115.000000T0000Z-120506T0145Z/
MILLS TX-
829 PM CDT SAT MAY 5 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM CDT
FOR NORTHERN MILLS COUNTY...

AT 829 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR 
MULLIN...MOVING EAST AT 20 MPH. QUARTER SIZED HAIL WAS RECENTLY 
REPORTED ABOUT 7 MILES NORTHWEST OF MULLIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO A STURDY SHELTER UNTIL THE STORM HAS
PASSED.

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING AND
STAY INSIDE...AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3164 9878 3169 9874 3171 9868 3170 9864
      3172 9849 3168 9846 3159 9842 3143 9874
      3153 9881
TIME...MOT...LOC 0129Z 248DEG 16KT 3159 9866

$$
880 
WWUS54 KFWD 060138
SVSFWD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
838 PM CDT SAT MAY 5 2012

TXC333-060148-
/O.EXP.KFWD.SV.W.0115.000000T0000Z-120506T0145Z/
MILLS TX-
838 PM CDT SAT MAY 5 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MILLS COUNTY EXPIRES
AT 845 PM CDT...

AT 838 PM CDT THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING
WEAKENED AND WAS NO LONGER SEVERE.

RADAR INDICATED THAT HEAVY RAIN...SMALL HAIL...AND GUSTY WINDS WERE
STILL POSSIBLE FROM THE THUNDERSTORM.

LAT...LON 3164 9878 3169 9874 3171 9868 3170 9864
      3172 9849 3168 9846 3159 9842 3143 9874
      3153 9881
TIME...MOT...LOC 0138Z 248DEG 16KT 3160 9862

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 6:29 PM CDT, 1 hour 19 minutes earlier.

Area forecast discussion, May 5, 6:29 PM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
629 PM CDT SAT MAY 5 2012

.AVIATION...
METROPLEX TAF SITES...VFR CONDITIONS ARE EXPECTED THROUGH 00Z.
THERE WILL BE AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY
EVENING...BUT THE CHANCES ARE NOT HIGH ENOUGH TO MENTION
IN A PROB30 GROUP YET.

WACO....VFR CONDITIONS ARE EXPECTED THROUGH 08Z. WE SHOULD SEE
SOME STRATUS WORK THEIR WAY UP FROM SOUTH TEXAS INTO THE WACO
AREA BETWEEN 09 AND 10Z. VFR CONDITIONS SHOULD RETURN 15-16Z.

58

&&

.UPDATE...

LATE THIS AFTERNOON AND TONIGHT...ONLY CHANGE TO THE PREVIOUS
FORECAST WAS TO DRAG A 20 PERCENT CHANCE OF STORMS FARTHER NORTH
TO COVER ALL AREAS WEST OF A BOWIE TO GATESVILLE LINE. THERE WAS
SOME SURFACE BASED CUMULUS DEVELOPMENT NEAR WICHITA FALLS AS OF
20Z...WHICH PROMPTED THE NORTHWARD EXTENSION OF THE 20 POPS.
CONTINUE TO THINK THAT SHORTWAVE RIDGING WILL LIMIT THUNDERSTORM
POTENTIAL FOR THE EASTERN TWO-THIRDS OF THE FORECAST AREA AND HAVE
LEFT THESE AREAS DRY THROUGH TONIGHT. THE PROBLEM WITH CONVECTION
THROUGH THIS EVENING IS THAT IF SOMETHING DEVELOPS...IT WILL
LIKELY INTENSIFY RAPIDLY WITH OUR LOCALLY CALCULATED AND SPC
CALCULATED MIXED LAYER CAPE VALUES OF 5500 J/KG OVER THE WESTERN
CWA.

IF THIS POTENTIAL ENERGY IS REALIZED...WOULD EXPECT STORMS TO
PULSE UP AND BECOME SEVERE QUICKLY AFTER INCEPTION. DUE TO THE
VERY WEAK FLOW ALOFT NEAR THE SHORTWAVE RIDGE...THINK THAT STORMS
WILL HAVE A DIFFICULT TIME MAINTAINING AN ORGANIZED STORM MODE.
THINK THAT A SINGLE CELL OR MULTI-CELL STORM MODE IS MOST LIKELY
AS STORMS WILL HAVE A VERY DIFFICULT TIME CONTAINING THEIR
OUTFLOW. DAMAGING WIND/MICROBURST THREAT IS THE GREATEST HAZARD
THROUGH SUNSET WITH FORECAST SOUNDINGS INDICATING A MID-LEVEL TO
NEAR SURFACE THETA-E DIFFERENCE IN EXCESS OF 35 K. THIS WOULD
GREATLY ENHANCE DOWNDRAFT SPEED AND INTENSITY AND ALLOW FOR
POWERFUL MICROBURSTS IF STORMS TAKE ADVANTAGE OF EXTREME
INSTABILITY IN PLACE. LARGE HAIL THREAT IS PRESENT AS WELL AS
MID-LEVEL LAPSE RATES REMAIN VERY STEEP AND LARGELY CONTRIBUTE TO
VERY HIGH CAPE VALUES. STORMS WOULD LIKELY STRUGGLE TO MAINTAIN
THEMSELVES AWAY FROM THE DRYLINE AFTER SUNSET...THEREFORE WILL NOT
CARRY POPS BEYOND 06Z AT THIS TIME.

SUNDAY...A STRONG NORTHERN STREAM SHORTWAVE TROUGH WILL SEND A
RELATIVELY STRONG COLD FRONT SOUTH THROUGH THE PLAINS WHILE A
SIGNIFICANT PIECE OF UPPER LEVEL ENERGY BREAKS OFF FROM THE FLOW
ALOFT AND SINKS OVER THE SOUTHWESTERN CONUS. THE NAM IS STILL THE
FASTEST SOLUTION WITH REGARDS TO THE TIMING OF THE COLD FRONT INTO
OUR NORTHWESTERN CWA...HOWEVER THE GAP IS CLOSING AS THE GFS AND
THE ECMWF NOW BRING THE FRONT INTO NORTH TEXAS AROUND 06Z WHICH IS
ABOUT 6 HOURS FASTER THAN PREVIOUS RUNS HAD INDICATED. MAYBE MORE
IMPORTANTLY...TODAYS SHORTWAVE RIDGING WILL LIKELY NUDGE EAST AS
WE TRANSITION TO ZONAL OR SLIGHTLY SOUTHWEST FLOW ALOFT WITH THE
UPPER LOW BUILDING OVER THE SOUTHWEST CONUS. THE LOSS OF THE UPPER
RIDGE ALONE MAKES CONVECTION MORE LIKELY ALONG THE DRYLINE
TOMORROW AFTERNOON. IF THE COLD FRONT IS ABLE TO MOVE INTO THE
NORTHWESTERN COUNTIES OF THE CWA BY 00Z STORM CHANCES NEAR THE
TRIPLE POINT...POSSIBLY NEAR GRAHAM IF THE NAM VERIFIES...WOULD BE
LIKELY. WITH LITTLE CHANGE IN AIRMASS...GFS AND NAM ONCE AGAIN
INDICATE OVER 4000 J/KG OF CAPE OVER OUR WESTERN CWA...OUT AHEAD
OF THE DRYLINE. UPPER LEVEL FLOW WILL BE MARGINALLY STRONGER
TOMORROW...WHICH FAVORS A MULTI-CELL STORM MODE WITH THE POTENTIAL
FOR EMBEDDED SUPERCELL STRUCTURES IF STORMS ARE ABLE TO DEVELOP.
IF A TRIPLE POINT SETS UP NEAR GRAHAM TOMORROW...SEVERE STORMS
WOULD BE LIKELY WITH LARGE HAIL AND DAMAGING WINDS LIKELY. WILL BE
UPPING SEVERE WEATHER RHETORIC WITHIN THE HWO AND GRAPHICAL
HAZARDS FOR TOMORROW AFTERNOON DUE TO A HIGHER CHANCE OF
THUNDERSTORM INITIATION IN THIS VERY UNSTABLE AIRMASS.

MONDAY AND TUESDAY...THE COLD FRONT IS LIKELY TO MOVE SOUTH
THROUGH THE FORECAST AREA BY LATE MONDAY MORNING. THIS WILL
GREATLY DIMINISH SURFACE BASED INSTABILITY FOR THE CWA. SOUTHWEST
FLOW ALOFT AND WEAK FRONTOGENETIC FORCING WITH LITTLE CAP IN PLACE
WILL ALLOW FOR SCATTERED THUNDERSTORMS THROUGH THE PERIOD. AGREE
WITH PREVIOUS FORECAST THAT THUNDERSTORM CHANCES ARE BEST OVER THE
HIGH PLAINS...BUT WITH LITTLE TO NO CAP IN PLACE THINK MESOSCALE
FORCING IN GENERAL WILL DOMINATE OUR THUNDERSTORM CHANCES DURING
THE PERIOD. BECAUSE THE FRONT IS EXPECTED TO REMAIN NEARLY
STATIONARY JUST SOUTH OF THE CWA THROUGH THE PERIOD...THERE IS A
CHANCE OF ELEVATED THUNDERSTORM ACTIVITY AT ANY TIME...AND THE
MESOSCALE ENVIRONMENT WILL NOT BE WELL RESOLVED UNTIL 24 HRS OR SO
IN ADVANCE. THEREFORE MAINTAINED BROAD BRUSHED 20 TO 30 POPS
DURING THE PERIOD. IF A WELL ORGANIZED CLUSTER OF STORMS DEVELOPS
OVER THE HIGH PLAINS...THIS SYSTEM WOULD LIKELY SUSTAIN ITSELF
EAST TOWARDS NORTH TX. MODELS INDICATE THAT A CONVECTIVELY INDUCES
VORTICITY MAXIMA WILL CAUSE WIDESPREAD THUNDERSTORMS TO AFFECT THE
CWA TUESDAY NIGHT...BUT AGAIN THIS IS COMPLETELY DEPENDENT UPON THE
INITIATION OF THUNDERSTORMS THAT WILL NOT TAKE SHAPE FOR ANOTHER
48 HRS...SO CONFIDENCE IN THIS SCENARIO IS SOMEWHAT LOW.

WEDNESDAY...IT IS POSSIBLE THAT CONVECTION TUESDAY OR TUESDAY
NIGHT WILL CAUSE THUNDERSTORM ACTIVITY DURING THE DAY ON WEDNESDAY
ACROSS NORTH TX...HOWEVER MODELS INDICATE THAT WEAK UPPER RIDGING
WILL PREVAIL AND MAINTAINED A DRY FORECAST AS A RESULT.

THURSDAY AND FRIDAY...GUIDANCE CONTINUES TO INDICATE THAT THE
SOUTHWESTERN CONUS UPPER LOW WILL MOVE SLOWLY EAST TOWARDS THE CWA
THURSDAY THROUGH FRIDAY. MAINTAINED 30 POPS AT THIS TIME AS THERE
IS UNCERTAINTY REGARDING HOW MUCH MOISTURE AND INSTABILITY WILL BE
PRESENT OUT AHEAD OF THIS UPPER LEVEL SYSTEM. A SLIGHTLY MORE
NORTHERN TRACK TO THE UPPER LOW WOULD LIKELY ALLOW FOR BETTER
AIRMASS RECOVERY FOR THURSDAY AND FRIDAY...MAKING WIDESPREAD
THUNDERSTORMS AND SEVERE WEATHER MORE LIKELY. REGARDLESS...THE
PRESENCE OF THE UPPER LOW IS MUCH MORE FAVORABLE FOR PRECIPITATION
ACROSS THE CWA AND WHETHER IT COMES IN THE FORM OF THUNDERSTORMS
OR RAIN SHOWERS...SCATTERED PRECIPITATION IS LIKELY DURING THE
PERIOD.

CAVANAUGH

&&

.PREV DISCUSSION... /ISSUED 428 AM CDT SAT MAY 5 2012/
UPPER LEVEL DISTURBANCE THAT WAS RESPONSIBLE FOR LAST NIGHT/S
SCATTERED THUNDERSTORM ACTIVITY CONTINUES TO MOVE EAST AND OUT OF
THE REGION. IN THE WAKE OF THIS SYSTEM...UPPER LEVEL HEIGHTS WILL
RISE TODAY WITH RIDGING BUILDING IN FROM THE WEST. TEMPERATURES
WILL WARM INTO THE 90S AGAIN TODAY AND RESULT IN HIGH INSTABILITY
WITH CAPES ON THE ORDER OF 3000-4000J/KG. DESPITE ONLY A WEAK CAP
OVER THE REGION THERE IS A LACK OF SYNOPTIC SCALE LIFT TO HELP
GENERATE CONVECTION. THE DRY LINE IS FORECAST TO BE THE ONLY
LIFTING MECHANISM PRESENT THIS AFTERNOON. IT SHOULD BE LOCATED
ALONG A LINE FROM SPS-ABI-SJT BY MID AFTERNOON. REMARKABLE
AGREEMENT EXISTS BETWEEN THE HI-RES WRF MODELS AND THE SREF THAT
CONVECTIVE INITIATION WILL OCCUR TODAY ACROSS THE NORTHERN PARTS
OF THE HILL COUNTRY...LIKELY BETWEEN LAMPASAS AND SAN ANGELO. WILL
SHOW 20 POPS ACROSS THE FAR SW ZONES DUE TO CLOSER PROXIMITY TO
THE EXPECTED REGION OF CONVECTIVE INITIATION. WILL ALSO MENTION
ISOLATED STORMS WITH A 10 POP ACROSS THE FAR WESTERN ZONES WHERE A
CELL MAY DEVELOP ALONG THE DRY LINE...BUT SO FAR THIS HAS LITTLE
MODEL SUPPORT. GIVEN THE HIGH INSTABILITY...STORMS COULD BE SEVERE
WITH LARGE HAIL AND DAMAGING WINDS...HOWEVER WEAKENING MID-UPPER
FLOW WILL LIMIT DEEP LAYER SHEAR AND STORM ORGANIZATION.

ON SUNDAY THE WEAK UPPER LOW SEEN NEAR BAJA ON LATEST WATER VAPOR
WILL BE MOVING THROUGH TEXAS. THIS SHOULD ENCOURAGE THE DRY LINE
TO MIX A LITTLE FARTHER TO THE EAST AS WELL AS HELP INITIATE MORE
CONVECTION ALONG THE DRY LINE. WILL KEEP POPS AT 20 PERCENT SUNDAY
AFTERNOON AND EVENING...AND CONFINED TO MAINLY THE WESTERN HALF OF
THE AREA. ISOLATED SEVERE STORMS WILL BE POSSIBLE AS INSTABILITY
WILL BE HIGH...LIKELY BETWEEN 2000-3000J/KG...BUT DEEP LAYER SHEAR
DROPS BELOW 30KT. NAM CONTINUES TO BE THE FASTEST WITH THE COLD
FRONT AND IT SHOWS ARRIVAL SUNDAY NIGHT. GIVEN THE TIME OF
YEAR...WILL SIDE WITH THE OTHER MODELS THAT SHOW THE FRONT MOVING
THROUGH DURING THE DAY MONDAY. IF THE FASTER NAM SOLUTION VERIFIES
WILL NEED TO INCREASE HIGH TEMPS SUNDAY DUE TO MORE SOUTHWESTERLY
FLOW IN THE LOW LEVELS AND ALSO WOULD NEED TO LOWER TEMPS MONDAY.

BY MONDAY AN UPPER LEVEL LOW WILL CUT OFF OVER ARIZONA AND PLACE
TEXAS IN SOUTHWESTERLY FLOW ALOFT. MEANWHILE LOW LEVEL WINDS BELOW
850MB BECOME EASTERLY WITH A SURFACE HIGH MOVING DOWN THE PLAINS.
GIVEN THE UPSLOPE FLOW IN THE LOW LEVELS WITH SUPPORT FOR LIFT
ALOFT...THIS LOOKS LIKE A GOOD SET UP FOR RAIN AND CONVECTION IN
WEST TEXAS. ALL OF THE MODEL GUIDANCE INDICATES WIDESPREAD QPF
OVER NORTH TEXAS SOMETIME BETWEEN MONDAY NIGHT AND TUESDAY NIGHT.
THE RAINS IN OUR AREA APPEAR TO RESULT FROM REMNANT WEST TEXAS
CONVECTIVE ACTIVITY OR A CONVECTIVELY ENHANCED VORTICITY MAXIMUM
THAT MOVES IN FROM THE WEST. OUR AIR MASS WILL BE MODESTLY
UNSTABLE AND SATURATED...AND THUS THIS ACTIVITY SHOULD SUSTAIN
ITSELF AS IT MOVES EAST INTO NORTH TEXAS. TIMING IS STILL IN
QUESTION...AND HIGHER QPF MAY FAVOR THE WESTERN ZONES. FOR NOW
WILL BROAD BRUSH 30 POPS MONDAY NIGHT AND TUESDAY...AND BEGIN TO
TAPER POPS OFF FROM NORTH TO SOUTH AS DRIER AIR WORKS IN BEHIND
THE FRONT.

UPPER LEVEL SHORTWAVE RIDGING OCCURS BY WEDNESDAY AND WILL SHOW A
COOL AND DRY FORECAST INTO THURSDAY. THE UPPER LEVEL LOW OVER
ARIZONA WILL MOVE EASTWARD AND BEGIN TO REACH TEXAS THURSDAY
NIGHT. RAIN CHANCES WILL INCREASE AGAIN FROM WEST TO EAST...BUT
DUE TO LIMITED INSTABILITY AND SHEAR OVER OUR AREA THE SEVERE
THREAT MAY BE CONFINED TO THE SOUTHERN HALF OF TEXAS. HOWEVER IF
THE UPPER LOW TRACK IS FARTHER NORTH THAN CURRENTLY FORECAST...IT
WOULD BRING A SEVERE THREAT INTO OUR AREA.

TR.92

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  73  90  72  86  69 /   5   5  30  20  30
WACO, TX              74  92  72  88  71 /  10   5  20  20  30
PARIS, TX             69  89  69  84  65 /   5   5  10  20  30
DENTON, TX            73  90  70  84  65 /   5   5  30  20  30
MCKINNEY, TX          73  90  72  86  67 /   5   5  20  20  30
DALLAS, TX            73  90  72  87  69 /   5   5  30  20  30
TERRELL, TX           72  91  72  88  69 /   5   5  20  20  30
CORSICANA, TX         71  91  71  87  70 /   5   5  20  20  30
TEMPLE, TX            73  92  70  88  70 /  10   5  20  20  30
MINERAL WELLS, TX     71  94  68  85  64 /  20  20  30  20  30

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

58/84
Hazardous weather outlook, May 5, 3:53 PM CDT, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
353 PM CDT SAT MAY 5 2012

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-061200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
353 PM CDT SAT MAY 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THIS EVENING AND TONIGHT.

ISOLATED THUNDERSTORMS ARE EXPECTED THIS EVENING WEST OF A BOWIE
TO MINERAL WELLS TO KILLEEN LINE. ANY STORMS THAT DEVELOP COULD BE
SEVERE WITH DAMAGING WINDS BEING THE MAIN THREAT. LARGE HAIL WILL
ALSO BE POSSIBLE WITH ANY STORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A CHANCE OF THUNDERSTORMS ACROSS WESTERN PARTS OF NORTH
TEXAS SUNDAY AFTERNOON AND EVENING...WITH CHANCES SPREADING ACROSS
MOST OF NORTH TEXAS BY MONDAY AND CONTINUING INTO TUESDAY. ANY
STORMS THAT DEVELOP SUNDAY AFTERNOON AND EVENING WOULD LIKELY BE
SEVERE WITH DAMAGING WINDS AND LARGE HAIL.

THUNDERSTORMS WILL ALSO BE POSSIBLE LATE THURSDAY INTO FRIDAY.
WIDESPREAD SEVERE WEATHER IS NOT EXPECTED THURSDAY OR FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED THIS EVENING IN AREAS ALONG
AND WEST OF A LINE FROM BOWIE TO MINERAL WELLS TO KILLEEN.

DUNN

In the hours before

Special weather statement, May 5, 7:29 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
729 PM CDT SAT MAY 5 2012

TXZ142-060100-
MILLS TX-
729 PM CDT SAT MAY 5 2012

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN MILLS COUNTY

AT 728 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM 10 MILES SOUTHEAST OF BROWNWOOD...MOVING
NORTHEAST AT 10 MPH. THE CORE OF THE THUNDERSTORM IS EXPECTED TO
REMAIN IN BROWN COUNTY...BUT OUTFLOW WINDS OF 40 TO 50 MPH ARE
POSSIBLE IN NORTHWESTERN MILLS COUNTY.

CITIES IN THE PATH OF THIS STORM INCLUDE MULLIN.

LAT...LON 3160 9881 3162 9878 3165 9878 3168 9877
      3170 9873 3170 9868 3155 9858 3147 9890
      3152 9894
TIME...MOT...LOC 0028Z 236DEG 10KT 3160 9888

85/NH

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 5, 7:29 PM CDTSpecial Weather StatementFWDMills31 min
May 5, 11:18 PM CDTSpecial Weather StatementFWDComanche, Coryell, Hamilton, Lampasas, Mills42 min
May 5, 11:58 PM CDTSpecial Weather StatementFWDComanche, Erath, Hamilton47 min
May 6, 7:11 AM CDTSpecial Weather StatementFWDMilam64 min
May 6, 4:38 PM CDTSpecial Weather StatementFWDLampasas37 min
May 6, 5:07 PM CDTSpecial Weather StatementFWDLampasas23 min
May 6, 6:56 PM CDTSpecial Weather StatementFWDYoung34 min

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.